EconPapers    
Economics at your fingertips  
 

Microstructure order flow: statistical and economic evaluation of nonlinear forecasts

Mario Cerrato, Hyunsok Kim and Ronald MacDonald

Journal of International Financial Markets, Institutions and Money, 2015, vol. 39, issue C, 40-52

Abstract: In this paper we propose a novel extension of the standard market microstructure order flow model by incorporating non-linearities into the order flow–exchange rate relationship. This important issue has not been accounted for in the existing empirical literature. We investigate this issue using a new data set and focusing on out-of-sample forecasts. Forecasting power is measured using standard statistical tests and, additionally, using an alternative approach based on measuring the economic value of forecasts after building a portfolio of assets. While there is little statistical value in conditioning on our proposed models, its economic value is significantly high.

Keywords: Microstructure; Order flow; Forecasting (search for similar items in EconPapers)
JEL-codes: F31 F41 G10 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1042443115000633
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Microstructure Order Flow: Statistical and Economic Evaluation of Nonlinear Forecasts (2010) Downloads
Working Paper: Microstructure order flow: statistical and economic evaluation of nonlinear forecasts (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:intfin:v:39:y:2015:i:c:p:40-52

DOI: 10.1016/j.intfin.2015.05.010

Access Statistics for this article

Journal of International Financial Markets, Institutions and Money is currently edited by I. Mathur and C. J. Neely

More articles in Journal of International Financial Markets, Institutions and Money from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:intfin:v:39:y:2015:i:c:p:40-52